Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Eczema? Psoriasis? Help!! Note: Unslightly picture attached
avatar
An_246847 posted:
My inner elbow occasionally itches, due to sweat or heat. Usually, the itch goes away on its own without a trace of a rash. I thought nothing of it when I had another itch.

However, a couple days later, it had developed into a rash that resembled an eczema flare-up. I used Elidel (prescription steroidal cream) which unfortunately did nothing to take away the redness, itchiness or reduce the size of the rash. I looked into collodial oatmeal lotions which helped bring down the redness. I also applied cucumber slices to help soothe the itchiness. I never scratched the rash itself as I knew this would irritate it further. So I instead scratched around the rash, but to my horror, the rash spread to those areas.

After consistent use of oatmeal moisturizer and applying cucumber slices, the redness dulled down to a brown. It still itched, however, and desperate for it to go away completely, I researched & bought numerous moisturizers and creams to see if they would be any more effective. One of these products unfortunately made me develop an infection (a rash with small bumps with white pus in the center) OVER the existing rash. I tried Neosporin to make it go away -- nothing. I also used tree oil, which dried it up horribly and has left it at the state it is in now.

I have not worn any clothing over the rash so the skin can breathe. I have also cut out dairy and meat products for the past week. I am crazy desperate to make this go away, as it's been going on for about a month now, and there seems to be no end to the itching at night and waking me up from my sleep so I can apply cold compresses to it. Even that only helps for a couple minutes.

I assume it is eczema, but it looked sort of like psoriasis, but maybe it's something different altogether. It is now a red, rough, hard patch of skin with many bumps surrounding it. Has anyone else suffered from a rash like this? What can I do to help make it go away? I've given up on letting it subside without leaving a scar, because the rash seems intent on leaving behind an unslightly brown mark. I cannot afford to go to the dermatologist because I do not have health insurance. Please help!


The brown part you see on the right was the result of my scratching around the rash. As you can tell, the redness (aftermath of an infection?) is covering a brown part of the skin, which was what happened after my original rash had subsided a little.
Reply
 
avatar
3point14 responded:
How did you get the prescription steroidal cream without seeing a dermatologist?

With all of the products you've been buying, you could've paid for a dermatologists visit by now! You're not actually treating the issue, you're treating what you think the issue is, and something like an OTC moisturizer isn't even something that would solve eczema or psoriasis. What you need to do is stop messing with it, clean it, keep things off it, see if it subsides without being doused in more chemicals and "treatments" and if it doesn't, go see a doctor.

Best of luck! Hope it clears up soon!
 
avatar
Mohiba K Tareen, MD replied to 3point14's response:
Dear 3 point,

Excellent points! Actually, when a dermatologist treats the patient they end up saving money as you pointed out because they get the correct treatment.

I just treated a patient with terrible psoriasis the other day-- he was amazed that his $25 tub of medication made such a difference in two weeks compared to the thousands he has spent on drugstore and products seen on TV.

I hope that helps


Featuring Experts

Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

Helpful Tips

Thick skin and cracked
I had a patch of skin that was so thick I could not feel pain in it. The skin was also cracking and itchy. I tried something I don't ... More
Was this Helpful?
1 of 2 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.